HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Candida (http://www.healthboards.com/boards/candida/)
-   -   Help!! Overlapping symptoms of HypoT and Candida Albicans (http://www.healthboards.com/boards/candida/679506-help-overlapping-symptoms-hypot-candida-albicans.html)

hopalong_too 03-17-2009 05:20 PM

Help!! Overlapping symptoms of HypoT and Candida Albicans
 
I am wondering if ANYONE can offer any insight into my dilemma? I am currently on Synthroid 50mcg and Cytomel 5mcg. Last thyroid blood test was all coming along very nicely. I still have horrible symptoms along with low Vitamin D and 4 of the 5 last calcium tests were high. I WAS taking Vitamin D 50,000 IU twice weekly until my GP and Endo decided that I have too much of it and told me to stop. My level only got to 64 (32-100). Within 3 weeks, it has dropped to below level 23 ng/ml. I am now seeing a Rheumatologist for the bone/joint pain that will not let up and I am taking 75mg Diclofenac Sodium twice a day for a month.

The problem is that I had a Candida Albicans blood test done last September and it came back "weakly positive" with a titer >1:3000. I told my GP about it as I paid for the test myself but it came back with a note to follow up with a doctor. My GP told me it was a waste of time and EVERYBODY has some Candida. I do not THINK "EVERYBODY" has it in their BLOOD but I don't know. I was actually kind of embarrassed over the whole thing. The problem is I believe some of the symptoms are overlapping with the whole thyroid issue and maybe the Candida is the reason I am not feeling any better. I have tried to cut out starch and sweets as much as possible. In fact, I have lost 15lbs since then and I wasn't overweight to start with. Should I mention this test result to the Rheumatologist? Is Candida in the blood an issue that the medical community cares about normally or do only naturopathic doctors deal with this? Do Endos ever test for this when they are checking low thyroid?

I am being passed from doctor to doctor with no answers and it may be right under their noses but they refuse to look! Any insight and suggestions would be appreciated.

nscrbug 03-17-2009 05:43 PM

Re: Help!! Overlapping symptoms of HypoT and Candida Albicans
 
I too, think I have a Candida overgrowth in my intestinal tract. I did some research online about it, and discovered that there is a stool test that can be done to test for Candida. So I asked my GP about having this stool test, and he basically blew it off...much like the reaction you got from your doc. Told me it would be a waste of time and money. However, he then asked if I wanted to try a script (oral diflucan - anti fungal) to try and knock out the Candida. He then tells me about another patient he has that suspected Candida, so he wrote her a script for Diflucan. She got much better, but as soon as she stops taking it, the Candida returns. So, I'm thinking what is the point of taking the Diflucan, if the relief is only temporary?

I know you mentioned eliminating sugars...have you tried any probiotics? I've also heard/read that grapefruit seed extract is supposed to be good for treating Candida. I'm actually thinking of trying it myself. What symptoms are you experiencing that make you suspect Candida? My big one is the overwhelming fatigue, which of course, could either be the hypoT or the Candida because it's a symptom with both conditions. It's all very frustrating isn't it?

hopalong_too 03-17-2009 05:52 PM

Re: Help!! Overlapping symptoms of HypoT and Candida Albicans
 
Thank you for your reply. I don't "suspect" Candida. I know it is there because the blood test came back positive. The problem I have is that my doctor said it is NOT an issue because everybody has SOME Candida. Why then would they have a blood test for it? The test I had gave a titer result. It says [U]IgG titer 1:3000 Weakly positive[/U] I did phone that company today that did the test and they told me again that it needs to be followed up.

MG has posted the symptoms previously as follows:
[QUOTE]The most common symptoms are (starting with those that overlap hypothyroidism symptoms) an incapacitating fatigue, problems with concentration and short-term memory, flu-like symptoms such as pain in the joints and muscle, extreme tightness in the shoulders and neck, hyper-acidity/acid reflux, chronic sinus problems and headaches including migraines, chronic dental problems, (now for the Candida specific symptoms) *brown colored mucus in the back of the throat, *blisters in the mouth/tongue/throat, *either white or "blood blisters", un-refreshing sleep, sore throat, * white coated tongue, and * "crawling" skin(this may fit the hypothyroid itchies.. if I feel like something is crawling on me I want to slap and scratch at it...). [/QUOTE] Thanks MG

Also since my test says IgG....What is the difference between [U] Candida Albicans IgG[/U] and what I see elsewhere as [U]Candida Albicans IgA[/U]?

hopalong_too 03-17-2009 08:11 PM

Re: Help!! Overlapping symptoms of HypoT and Candida Albicans
 
I have been reading and this is what I have found. High levels of IgG antibody titers can be indicative of PAST and ONGOING infection. High levels of IgM are a truer indication of present infection. High levels of IgA are an indication of mucosal and vaginal infections.

So before I even bring this up with ANY doctor and make a fool of myself again, I need to find out if this IgG titer means past AND present or could it mean past only?

Reece 03-18-2009 05:51 AM

Re: Help!! Overlapping symptoms of HypoT and Candida Albicans
 
I know nothing about yeast, but knowing a lot about doctors (and friends with some too!), if you feel you need to pursue the yeast angle, you would be better off with a natureopath, or even a chiropractor (there are some that are very into this) than a regular ordinary md.

mkgbrook 03-18-2009 08:06 AM

Re: Help!! Overlapping symptoms of HypoT and Candida Albicans
 
My allergist/immunologist follows my Ig levels and treats me accordingly. My son is IgG and IgA deficient and my husband is low normal in them. Me.. well I am autoimmune central and my Ig panel always comes back normal in the 50-90% of normal range. My AI MD says I have no issue with producing antibodies my immune system is VERY active. Hence I have steroids to take when it goes into overdrive. I did have a test for the Candida along with the rest of my family. Most of the other MDs ignored it.. but it was nice to know that we were clear of that threat. My AI MD and integrative Medicine IM both test for it. They are not natureopaths, but they do not disregard natural medicine either. You need an MD with an open mind to look into your issues fully.

MG

AlexaIn2006 03-18-2009 01:54 PM

Re: Help!! Overlapping symptoms of HypoT and Candida Albicans
 
Most regular doctors don't recognize it. There isn't a drug that targets candida, so they have no interest. Due to our western foods, diet and lifestyle, many people have an overgrowth of candida which present a ton of sypmtoms. By self edcuating, you can learn how to tackle this yourself with the need of a doctor for the most part, unless you want to seek a naturopath or holistic type doctor.

syrenwales 03-20-2009 11:12 AM

Re: Help!! Overlapping symptoms of HypoT and Candida Albicans
 
Hi,

I don't know if this will help you but you could try it.

I used to suffer terribly from the same problem, it came every month and then I would get antibiotics for the thrush and then it would go but later it would come back again. (By the way I am also Hypothyroid)

I got so fed up with this cycle so I stopped taking abiotics and used natural remedies, and since then I haven't had a problem.

You can reduce the growth and survival of Candida Albicans in your body by doing a couple of easy things:-

First, alter your diet to cut out anything with Yeast (Candida feeds off it) i.ei no white bread, beer, Bulgar rice etc etc.

Take acidophilus supplements. Lactobacillus Acidophilus is part of the normal flora of our bodies.The acid produced by L. acidophilus in the vagina helps to control the growth of the fungus Candida albicans, helping to prevent vaginal yeast infections. The same beneficial effect has been observed in cases of oral or gastrointestinal Candidiasis infections. Certain spermicides and contraceptive creams can kill L. acidophilus in the vagina, clearing the path to possible yeast infections.

Antibiotics also kill acidophilus so taking supplements will help. After a therapy that includes antibiotics, patients are occasionally instructed to take an L. acidophilus treatment in order to recolonize the gastrointestinal tract. You can get it pill or powder form as a nutritional supplement, or you can do what I did - go to the supermarket and get those nice yogurt drinks - look on the label for the ones containing acidophilus.

The following is from a knowledgeable website:-

A part of the claims in favor of such treatment refer to attaining a better digestion thanks to a recovered normal intestinal flora, the ensuing reduction of constipation, while others indicate a link between L. acidophilus and a possible decrease in the incidence of certain diseases, including yeast infections in the upper digestive tract (especially those caused by Candida albicans), other gastrointestinal disorders, and a weakened immune system. However, despite popular belief, most researchers agree that the present knowledge on the nutritional benefits of taking L. acidophilus supplements is inconsistent and inconclusive, and that further study is needed before substantiating many of these claims.

But it worked for me, despite claims that it shouldn't, so it is worth a try!


Anyway, hope you get better soon.

hopalong_too 03-20-2009 11:49 AM

Re: Help!! Overlapping symptoms of HypoT and Candida Albicans
 
Thank you to everyone that has replied.


All times are GMT -7. The time now is 04:28 AM.